# SDR 20001031SH004

- Difficulty date: October 5, 2000
- Submitted: October 31, 2000
- Operation: General aviation
- Aircraft: N6669Y
- Make and model: Piper PA-23-250
- Aircraft serial: 273986
- Engine: Lyc IO540C4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Damaged
- Location: Engine
- Component: Magneto
- Component part number: S6LN200
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETOS REMOVED FOR OVERHAUL.  UPON EXAM OF LT MAG DRIVE GEAR AND ROTATING MAGNET THREAD END, NOTED NUT, PN 10-163178, WAS LOOSE.  ALSO, DRIVE BUSHING, PN 10-357193 WAS LOOSE ALLOWING PLATE DRIVE, PN 10-163216 TO SHIFT ALIGNMENT OF DRIVE GEAR WHICH ATE INTO BACK OF ENG CASE.  THIS MISALIGNMENT CREATED A LOT OF DAMAGE THAT COULD NOT BE REPAIRED.  ALSO DISCOVERED A WASHER WAS LEFT OUT WHEN MAG O/H''''D.  IT GOES BTWN DRIVE NUT PN 10-163178 AND BUSHING PN 10-357193.  WITH THIS WASHER, PN 10-116860 OUT, PROPER TORQUE COULD NOT BE OBTAINED.  SUBMITTER STATED NO HISTORY AS TO WHEN MAGS O/H''''D, AND NO HISTORY OF TIME WHEN INSTALLED.  (X)
